Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 1, 2025, 12:12 AM EDT for Knox County, Sullivan County, Indiana. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 12:12 AM EDT (04:12 UTC)
- Expired
- Jul 1, 2025, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:50 AM EDT | FLASH FLOOD | 3 W Freelandville, IN | Street flooding with a car stranded in the water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 338 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
079
WGUS53 KIND 010412
FFWIND
INC083-153-011200-
/O.NEW.KIND.FF.W.0022.250701T0412Z-250701T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1212 AM EDT Tue Jul 1 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northeastern Knox County in southwestern Indiana...
Southern Sullivan County in southwestern Indiana...
* Until 800 AM EDT Tuesday.
* At 1212 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1.5 to 3.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vincennes, Bicknell, Dugger, Carlisle, Oaktown, Bruceville,
Sandborn, Edwardsport, Merom, Freelandville, Paxton, Pleasantville
and Turtle Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3886 8755 3895 8751 3899 8758 3899 8756
3908 8760 3907 8724 3891 8724 3890 8712
3884 8715 3885 8718 3882 8724 3877 8726
3874 8724 3869 8728 3870 8752 3878 8750
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
AWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:59 PM EDT, 2 hours 13 minutes earlier. Its key messages:
- Rain shower/storm chances persist through tonight with the potential for localized flash flooding
- Isolated strong wind gusts are also possible this afternoon and evening
- Drier and slightly cooler weather expected this week before warmer and more humid conditions return Friday into next weekend
- Scattered showers and thunderstorms possible over the weekend
Area forecast discussion, Jun 30, 9:59 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 959 PM EDT Mon Jun 30 2025 .KEY MESSAGES... - Rain shower/storm chances persist through tonight with the potential for localized flash flooding - Isolated strong wind gusts are also possible this afternoon and evening - Drier and slightly cooler weather expected this week before warmer and more humid conditions return Friday into next weekend - Scattered showers and thunderstorms possible over the weekend && .FORECAST UPDATE... Issued at 958 PM EDT Mon Jun 30 2025 Isolated convection continues across central Indiana this evening. Much of the convection is east and west of the area, associated with areas of forcing. A southern stream shortwave is across southern Illinois, and the right entrance region of an upper jet was across northern Illinois. An outflow boundary from earlier convection was moving south across central Illinois and the northern portion of the forecast area. Meanwhile, satellite blended precipitable water products show an increase in mid level moisture near the southern stream wave to go along with the already moist lower levels. The forcing from the aforementioned mechanisms will work with the moisture to produce numerous convection across the southern forecast area tonight. Have upped PoPs into the likely category there tonight. Will have lower PoPs north where forcing is weaker. Instability will weaken diurnally, so odds of severe storms are pretty low. Cannot rule out gusty winds with a collapsing storm though. The main hazard will be heavy rain and localized flooding, especially south. Will have to especially watch areas that were harder hit with rain last night. Low temperatures look reasonable. && .SHORT TERM (This evening through Tuesday)... Issued at 324 PM EDT Mon Jun 30 2025 Unsettled weather continues through tonight as moisture is still in place. As of this afternoon, small isolated showers have been popping up across central Indiana. The ongoing storms are staying shallow and thus small and weak for now. Should an isolated storm strengthen and be taller, can't rule out a stronger wind gust being produced, but confidence is low in stronger storms forming this afternoon. Better forcing is expected to arrive later this evening as the cold front moves through, but that will more likely come in the form of more widespread showers than this afternoon and a few thunderstorms. South-central Indiana saw multiple inches of rain last night, so if those areas see even brief heavy rain again tonight, flooding could again be a concern. Elsewhere across the forecast area should be able to handle heavy rain but people should still be aware of the chance of localized flooding. Latest CAMs have slowed the eastward exit of the front and associated showers into tomorrow morning, but much of Tuesday is expected to be dry and relatively cooler with highs near normal for this time of year. && .LONG TERM (Tuesday night through Monday)... Issued at 324 PM EDT Mon Jun 30 2025 Generally dry and quiet weather is expected through the remainder of the week, with some precipitation chances over the weekend. Northwesterly flow aloft gradually transitioning to broad ridging will allow for a slow warm-up as well. A weak cold front pushing through on Tuesday will allow a continental polar air mass to flow southward. Back trajectories point towards northwestern Canada as the source region for this air, and so dew points will finally drop to reasonable levels (upper 50s and 60s) for the first time in over a week. Despite the air originating in NW Canada, wildfire smoke shouldn't be too much of a concern this time around. Visible satellite does not show much in the way of smoke upstream, since the atmosphere has been fairly active up there which hasn't allowed smoke to build up sufficiently. However, there is still some smoke...so a period of slightly hazy skies cannot be ruled out at times. By Thursday we'll be entering an upper-level pattern characterized by broad ridging aloft. This should allow dew points to gradually rise along with increasing ambient air temps. Precipitation looks unlikely, though some members of guidance are showing isolated showers/storms Thursday along a weak warm front developing as ridging builds. July 4th: Guidance is in good agreement showing high pressure at the surface. Combined with our location downstream of the primary ridge axis, a subsident atmosphere is likely and so precipitation is not expected. Temperatures may reach 90 degrees by Friday with dew points once again reaching 70. Large-scale ridging looks to break down over the weekend with guidance showing a weak trough and cold front approaching from the northwest. With increasing dew points and instability, some showers and thunderstorms are possible both Saturday and Sunday. Flow aloft is very weak on Saturday, so any activity should be pulse-like / pop- up in nature, and coverage is likely to remain low. However, as the cold front presses southward on Sunday, forcing should increase enough to increase the coverage and likelihood of precipitation. Guidance still differs regarding the timing of the front, which may have implications on which day has the best chance of rain. A faster front would shift things more into Saturday, and a slower front would lead to Sunday or perhaps into Monday seeing better rain chances. We will keep broad but low precip chances Saturday, Sunday, and Monday for now until model consensus improves. && .AVIATION (00Z TAF Issuance)... Issued at 702 PM EDT Mon Jun 30 2025 Impacts: - Isolated to scattered convection this evening, then scattered showers and a few storms overnight - Winds shifting through period from WSW to NW Discussion: Isolated to scattered convection will be around this evening, but coverage looks to be too low to mention at most sites. Better chances for convection arrive overnight, especially for the southern sites. However, uncertainty remains on how much thunder will be with it. Will mention mainly showers. Chances for rain diminish Tuesday morning. MVFR and worse conditions are possible in convection. Otherwise, VFR conditions are expected. Winds will become predominantly northwest later tonight. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...50 SHORT TERM...KF LONG TERM...Eckhoff AVIATION...50
Hazardous weather outlook, Jun 30, 4:29 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 429 PM EDT Mon Jun 30 2025 INZ021-028>031-035>049-051>057-060>065-067>072-012030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 429 PM EDT Mon Jun 30 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms are expected through tonight. Locally heavy rain producing flooding along with lightning will be the primary hazards. Isolated strong to marginally severe storms with strong to damaging winds are possible mainly this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms focused during the afternoon and evening will return this weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts or localized flooding observed through Monday, though large scale spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:54 PM EDT | Areal Flood Warning | IND | Decatur, Shelby | 4 hr |
| Jun 30, 9:41 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 62 hr |
| Jun 30, 9:41 PM EDT | River Flood Warning | IND | Gibson, Knox | 71 hr |
| Jul 1, 12:24 AM EDT | Areal Flood Warning | IND | Knox | 8 hr |
| Jul 1, 12:56 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Martin | 7 hr |
| Jul 1, 1:36 AM EDT | Areal Flood Warning | IND | Daviess, Martin | 6 hr |
| Jul 1, 1:58 AM EDT | Areal Flood Warning | IND | Lawrence | 6 hr |
| Jul 1, 6:34 AM EDT | Areal Flood Advisory | IND | Clay, Putnam, Vigo | 116 min |
| Jul 1, 6:37 AM EDT | Areal Flood Advisory | IND | Johnson, Monroe, Morgan | 113 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.